Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 69, NWS El Paso, TX

August 26, 2012El Paso County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Aug 26, 2012, 2:02 PM MDT for El Paso County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2012, 2:02 PM MDT (20:02 UTC)
Expired
Aug 26, 2012, 2:30 PM MDT
In force
28 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County El Paso County, TX

What was reported inside it

TimeReportWhereRemark
Aug 26, 2:10 PM MDTHAIL 0.74 Sse Kelp, TXTRAINED SPOTTER REPORTED DIME SIZE HAIL HAD ENDED BUT HEAVY RAIN WAS STILL IN PROGRESS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1854 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WUUS54 KEPZ 262002
SVREPZ
TXC141-262030-
/O.NEW.KEPZ.SV.W.0069.120826T2002Z-120826T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
202 PM MDT SUN AUG 26 2012

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EL PASO COUNTY IN SOUTHWEST TEXAS...

* UNTIL 230 PM MDT

* AT 158 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR EAST EL PASO...MOVING WEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EAST EL PASO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.

IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3174 10641 3174 10643 3176 10646 3174 10649
      3177 10653 3178 10652 3178 10631 3171 10627
      3168 10634
TIME...MOT...LOC 2002Z 084DEG 15KT 3174 10634

$$

JMG
2 follow-up statements
332 
WWUS54 KEPZ 262019
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
219 PM MDT SUN AUG 26 2012

TXC141-262030-
/O.CON.KEPZ.SV.W.0069.000000T0000Z-120826T2030Z/
EL PASO TX-
219 PM MDT SUN AUG 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EL
PASO COUNTY UNTIL 230 PM MDT...

AT 215 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MISSION VALLEY...MOVING WEST AT 10 MPH.

IN ADDITION...AT 210 PM MDT DIME SIZE HAIL WAS REPORTED IN SOUTH 
CENTRAL EL PASO WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  EL PASO SOUTH OF I-10 BETWEEN HIGHWAY 54 AND MISSION VALLEY 
  CENTRAL EL PASO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3177 10633 3171 10629 3168 10634 3174 10641
      3174 10643 3176 10646 3174 10649 3177 10653
      3178 10652
TIME...MOT...LOC 2017Z 069DEG 9KT 3172 10637

$$

JMG
437 
WWUS54 KEPZ 262028
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
228 PM MDT SUN AUG 26 2012

TXC141-262038-
/O.EXP.KEPZ.SV.W.0069.000000T0000Z-120826T2030Z/
EL PASO TX-
228 PM MDT SUN AUG 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL PASO COUNTY WILL
EXPIRE AT 230 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3177 10633 3171 10629 3168 10634 3174 10641
      3174 10643 3176 10646 3174 10649 3177 10653
      3178 10652
TIME...MOT...LOC 2028Z 069DEG 9KT 3171 10640

$$

JMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 5:09 AM MDT, 8 hours 53 minutes earlier.

Area forecast discussion, Aug 26, 5:09 AM MDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
509 AM MDT SUN AUG 26 2012

.SYNOPSIS...
SURFACE MOISTURE WILL COMBINE WITH AFTERNOON HEATING TO HELP
DEVELOP ISOLATED AFTERNOON AND EVENING THUNDERSTORMS TODAY. ON
MONDAY WE WILL BEGIN A DRYING TREND AND WILL SEE OUR RAIN CHANCES
CONFINED TO AREA MOUNTAINS. THE DRY WEATHER FOR MOST OF US WILL
CONTINUE THROUGH THE END OF THE WEEK. TEMPERATURES THIS WEEK WILL
RUN A FEW DEGREES ABOVE NORMAL.

&&

.DISCUSSION...
A WEAK TROUGH ACROSS THE AREA WILL BE GIVING WAY TO A DECENTLY
STRONG UPPER LEVEL RIDGE. BUT BEFORE THE RIDGE TAKES CONTROL OF
OUR WEATHER WE WILL HAVE ONE MORE DAY OF ISOLATED TO SCATTERED
CONVECTION. STORMS SHOULD FIRST DEVELOP OVER THE MOUNTAINS AND
THEN THEIR OUTFLOWS WILL MOVE INTO THE LOWLANDS AND WE WILL SEE
WHAT DEVELOPS FROM THOSE. ONE FACTOR THAT MAY LIMIT THUNDERSTORM
DEVELOPMENT WILL BE JUST HOW QUICKLY THE UPPER LEVEL RIDGE SETTLES
OVER NEW MEXICO LATER TODAY. BY MONDAY THE RIDGE WILL BE IN FULL
CONTROL OF OUR WEATHER. THE RIDGE WILL START TO PULL IN SOME DRY
CONTINENTAL AIR SO WE WILL SEE OUR RAIN CHANCES CONFINED TO THE
HIGHER TERRAIN. THIS PATTERN LOOKS TO CONTINUE THROUGH THE END OF
THE WEEK. BY NEXT WEEKEND THE EXTENDED MODELS CONTINUE TO INDICATE
THAT THE RIDGE WILL STILL BE KEEPING US DRY. I WENT AHEAD AND LEFT
THE SLIGHT CHANCE POPS IN THE FORECAST FOR NOW...BUT IF THE MODEL
TRENDS CONTINUE WE LOOK TO STAY PRETTY DRY AFTER TODAY. TAKING A
QUICK LOOK AT THE AFTERNOON HIGHS...NO MUCH CHANGE FROM DAY TO DAY
WITH HIGHS RUNNING AT OR A LITTLE ABOVE NORMAL INTO NEXT WEEKEND.

&&

.AVIATION...VALID 26/12Z-27/12Z
GENERALLY VFR CONDITIONS EXPECTED TODAY. WE WILL AGAIN SEE
SCATTERED MOUNTAIN AND ISOLATED LOWLAND THUNDERSTORMS. WE COULD
BRIEFLY SEE SOME MVFR/IFR VISIBILITIES AND CEILINGS IN AND NEAR
THUNDERSTORMS. IN ADDITION WIND GUST OF 30 TO 40 KNOTS WILL BE
POSSIBLE NEAR THUNDERSTORMS. OTHERWISE WINDS WILL BE FROM THE EAST
AT LESS THAN 15 KNOTS WITH SCATTERED CLOUDS.

&&

.FIRE WEATHER...
WE WILL SEE ONE MORE DAY OF SCATTERED MOUNTAIN AND ISOLATED
LOWLAND THUNDERSTORMS AS DAYTIME HEATING COMBINES WITH A FAIR
AMOUNT OF MOISTURE AT THE SURFACE. ON MONDAY AN AREA OF UPPER
LEVEL HIGH PRESSURE WILL BEGIN A DRYING TREND. FROM TUESDAY ON OUR
RAIN CHANCES WILL BE CONFINED TO AREA MOUNTAINS. MIN RH'S WILL BE
IN THE 30'S AND 40'S IN THE MOUNTAINS AND IN THE 20'S IN THE
LOWLANDS THE NEXT COUPLE OF DAYS. THEN AS THE DRIER MOVES IN WE
WILL SEE LOWLAND MIN RH'S AROUND 20 AND MOUNTAIN MIN RH'S IN THE
30'S THROUGH THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 94  74  93  73  94 /  20  20  10  10  10
SIERRA BLANCA           87  68  87  67  88 /  20  20  10  10  10
LAS CRUCES              92  69  92  68  93 /  20  20  10  10  10
ALAMOGORDO              93  69  93  68  94 /  20  20  10  10  10
CLOUDCROFT              73  50  73  51  75 /  30  20  10  10  20
TRUTH OR CONSEQUENCES   93  71  93  70  94 /  20  20  10  10  10
SILVER CITY             85  65  85  63  86 /  20  20  10  10  20
DEMING                  93  70  95  69  94 /  20  20  10  10  10
LORDSBURG               95  69  96  68  94 /  20  20  10  10  20
WEST EL PASO METRO      92  77  92  76  93 /  20  20  10  10  10
DELL CITY               94  68  93  67  94 /  20  20  10  10  10
FORT HANCOCK            95  71  94  70  95 /  20  20  10  10  10
LOMA LINDA              85  69  85  68  87 /  20  20  10  10  10
FABENS                  94  74  93  73  94 /  20  20  10  10  10
SANTA TERESA            92  73  92  72  93 /  20  20  10  10  10
WHITE SANDS HQ          94  71  94  70  95 /  20  20  10  10  10
JORNADA RANGE           93  66  93  65  94 /  20  20  10  10  10
HATCH                   92  67  92  66  93 /  20  20  10  10  10
COLUMBUS                93  71  93  70  94 /  20  20  10  10  10
OROGRANDE               94  74  94  73  95 /  20  20  10  10  10
MAYHILL                 80  59  80  56  82 /  30  20  10  10  20
MESCALERO               83  57  83  57  85 /  30  20  10  10  20
TIMBERON                79  59  79  59  81 /  30  20  10  10  20
WINSTON                 84  62  85  60  87 /  30  20  10  10  20
HILLSBORO               88  67  88  66  90 /  20  20  10  10  10
SPACEPORT               93  69  93  68  94 /  20  20  10  10  10
LAKE ROBERTS            85  62  86  60  88 /  30  20  20  20  20
HURLEY                  87  66  86  63  88 /  20  20  10  10  10
CLIFF                   95  58  95  58  96 /  20  20  20  20  20
MULE CREEK              88  55  88  55  90 /  20  20  20  20  20
FAYWOOD                 87  65  87  64  89 /  20  20  10  10  10
ANIMAS                  95  65  95  64  96 /  20  20  10  10  10
HACHITA                 95  66  95  65  96 /  20  20  10  10  10
ANTELOPE WELLS          92  66  92  65  93 /  20  20  10  10  10
CLOVERDALE              85  64  85  63  87 /  20  20  10  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

BRICE
Hazardous weather outlook, Aug 26, 11:05 AM MDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1105 AM MDT SUN AUG 26 2012

NMZ401>417-TXZ418>424-271745-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1105 AM MDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED MOUNTAIN THUNDERSTORMS THIS AFTERNOON. SLIGHT CHANCE OF
THUNDERSTORMS ALL AREAS THIS EVENING. SOME OF THESE STORMS COULD
PRODUCE BRIEF HEAVY RAINFALL AND GUSTY WINDS OF 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A MOSTLY DRY AND SEASONABLE TEMPERATURE PERIOD. A SLIGHT CHANCE OF
MOUNTAIN THUNDERSTORMS EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

HEFNER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 1:57 PM MDTAreal Flood AdvisoryEPZEl Paso2 hr
Aug 26, 3:04 PM MDTAreal Flood AdvisoryEPZEl Paso116 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.